Alert archive / Puerto Rico / Special Marine Warnings in 2021
Special Marine Warning 22, NWS JSJ
NWS JSJ issued this special marine warning at Jul 25, 2021, 7:26 PM CDT. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 7:26 PM CDT (00:26 UTC)
- Expired
- Jul 25, 2021, 9:00 PM CDT
- In force
- 94 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The San Juan radar (TJUA), 50 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
341
WHCA52 TJSJ 260026
SMWSJU
AMZ710-712-260200-
/O.NEW.TJSJ.MA.W.0022.210726T0026Z-210726T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service San Juan PR
826 PM AST Sun Jul 25 2021
The National Weather Service in San Juan has issued a
* Special Marine Warning for...
Atlantic Waters of Puerto Rico AND USVI from 10 NM to 19.5N...
Coastal Waters of Northern Puerto Rico out 10 NM...
* Until 1000 PM AST.
* At 823 PM AST, a severe thunderstorm capable of producing
waterspouts and frequent lightning was located over the Atlantic
waters about 15 miles northeast of San Juan, moving west at 10
knots.
HAZARD...Waterspouts, frequent lightning and wind gusts 34 knots
or greater.
SOURCE...Radar.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous seas. Small craft could be damaged in briefly
higher winds and suddenly higher waves.
* The severe thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
Boaters should seek safe harbor immediately until this storm passes.
Wind gusts 34 knots or greater, high waves, dangerous lightning, and
heavy rain are possible with this storm.
Report severe weather to the Coast Guard or the National Weather
Service.
&&
LAT...LON 1884 6586 1859 6575 1846 6610 1845 6611
1845 6614 1846 6615 1845 6618 1847 6619
1847 6631 1849 6639 1847 6647 1885 6657
TIME...MOT...LOC 0023Z 086DEG 10KT 1864 6593
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...>34KTS
$$
ICP1 follow-up statement
091
FZCA72 TJSJ 260150
MWSSJU
Marine Weather Statement
National Weather Service San Juan PR
950 PM AST Sun Jul 25 2021
AMZ710-712-260200-
/O.EXP.TJSJ.MA.W.0022.000000T0000Z-210726T0200Z/
950 PM AST Sun Jul 25 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 1000 PM AST...
The affected areas were...
Atlantic Waters of Puerto Rico AND USVI from 10 NM to 19.5N...
Coastal Waters of Northern Puerto Rico out 10 NM...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
LAT...LON 1884 6586 1859 6575 1846 6610 1845 6611
1845 6614 1846 6615 1845 6618 1847 6619
1847 6631 1849 6639 1847 6647 1885 6657
TIME...MOT...LOC 0150Z 086DEG 10KT 1862 6617
$$
FRGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special marine warning went out at Jul 25, 3:18 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 3:18 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
418 PM AST Sun Jul 25 2021
.SYNOPSIS...
A tropical wave in combination with an upper level trough will
result in additional shower and thunderstorm activity through
tomorrow. Then, a Saharan Air layer, along with drier air is
expected to filter in. For the workweek, a more seasonal pattern
is expected to return to the local islands.
&&
.SHORT TERM...Tonight through Tuesday...
Another active afternoon was observed across the interior, eastern
and northern half of Puerto Rico due to moisture associated with a
tropical wave in combination with an upper level trough/low
(TUTT) located over Hispaniola. Moisture levels continue to be
high in the surrounding environment, with precipitable water
values above two inches as is confirmed by satellite imagery from
GOES-16. As a result, the high resolution models have additional
showers moving over the eastern portions of Puerto Rico and the
U.S. Virgin Islands through the morning hours on Monday. In Puerto
Rico, since these areas have received persistent rain through the
weekend, urban and small stream flooding as well as water surges
along rivers and streams will remain possible.
As the day progresses tomorrow, the upper level trough will begin
to move away into the western Caribbean, while at the lower levels
Saharan dust will filter in from the east. Therefore, in the
afternoon, the frequency and coverage area of the showers should
begin to diminish ,while skies turn hazy. Regardless, low level
moisture should be enough to fuel additional afternoon activity
over the interior and northwestern Puerto Rico, with some showers
also possible from El Yunque toward the San Juan metro area.
Conditions should continue to dry out through the late afternoon
and evening hours. However, by Tuesday, another TUTT to the
northeast of the islands should induce a weak trough east of the
area. In response, wind should shift from the east-northeast,
while bringing some patches of moisture along the area.
.LONG TERM...Wednesday through Monday.../from prev discussion/
A retrogressing TUTT will enhance moisture advection and
instability early in the forecast cycle. As this feature moves
away, a mid level ridge will build once again across the forecast
area with some weakening expected by the end of the upcoming
weekend. At lower levels, surface high pressure across the north
central Atlantic will continue to yield moderate easterly winds.
Latest guidance suggests best moisture advection Wednesday night
into Friday with precipitable water values near 2 inches. This
evolving pattern will result in showers across the US Virgin
Islands and eastern Puerto Rico at times with afternoon showers
and thunderstorms across western Puerto Rico Wednesday thru early
Friday. Friday afternoon into the upcoming weekend, fair weather
conditions are expected to prevail across much of the forecast
area with locally induced showers and isolated thunderstorms
focused over western areas of Puerto Rico each afternoon. Maximum
temperatures continue to range in the upper 80s to low 90s.
&&
.AVIATION...SHRA/TSRA expected to continue in and around TJSJ/TJBQ
through the evening hours. This may cause tempo MVFR to brief IFR
conditions. Mtn tops obscd are expected across eastern PR with this
activity. ESE winds will continue at 10-15 kts with sea breeze
variations through the mid afternoon along the north/northwest coast
of PR. VFR conditions are expected to gradually spread from the
Leeward terminals into the USVI/Eastern PR terminals from late
tonight into Monday morning.
&&
.MARINE...
Buoy 41043 is still reporting seas just below 7 feet with winds
around 20 knots, thus a Small Craft Advisory remains in effect for
the offshore Atlantic waters. Other buoys nearshore showed seas
around 3-4 feet. Isolated to scattered thunderstorms will continue
due to a tropical wave.
For the beaches, there is a moderate rip current risk for the
northern, eastern and southeastern coast of Puerto Rico, as well
as for Vieques and Culebra, most of St. Croix and the southern
coast of St. Thomas and St. John.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 79 88 78 88 / 60 40 20 20
STT 80 90 79 90 / 70 40 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...Small Craft Advisory until 8 AM AST Monday for Atlantic Waters
of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...FRG
LONG TERM....ERG
PUBLIC DESK...ICPHazardous weather outlook, Jul 25, 4:13 AM CDT, 15 hours 13 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 452 AM AST domingo 25 de julio de 2021 AMZ710>745-PRZ001>013-260900- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 452 AM AST domingo 25 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias y rafagas fuertes a traves de gran parte de Puerto Rico durante el transcurso del dia. .Inundaciones...Lluvias de moderadas a fuertes podrian ocasionar inundaciones urbanas y de riachuelos a traves de Puerto Rico e inundaciones repentinas localizadas a traves de porciones del norte y este de Puerto Rico. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de las aguas mar afuera del Atlantico. Oleaje de hasta 6 pies se espera a traves de las aguas mar afuera del Caribe y el Pasaje de Anegada. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y sureste de Puerto Rico, al igual que para la mayoria de las playas de Vieques y Culebra. .Dias dos hasta el siete...lunes a sabado Los efectos locales y diurnos junto a la humedad causaran aguaceros y tronadas por las tardes. Una masa de aire Sahariano se movera sobre el area el lunes y permanecera sobre el area hasta el martes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-260900- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 452 AM AST domingo 25 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Tronadas...Existe el potencial de tronadas con lluvias y rafagas fuertes a traves de las Islas Virgenes Americanas. .Inundaciones...Lluvias fuertes podrian ocasionar inundaciones urbanas. .Oleaje...Se espera oleaje picado de hasta 7 pies a traves de las aguas mar afuera del Atlantico. Oleaje de hasta 6 pies se espera a traves de las aguas del Caribe y el Pasaje de Anegada. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de las islas. .Dias dos hasta el siete...lunes a sabado Los efectos locales y diurnos junto a la humedad causaran aguaceros y tronadas por las tardes. Una masa de aire Sahariano se movera sobre el area el lunes y permanecera sobre el area hasta el martes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:59 PM CDT | Special Marine Warning | JSJ | 91 min | |
| Jul 25, 8:13 PM CDT | Special Weather Statement | JSJ | 62 min | |
| Jul 25, 9:15 PM CDT | Special Weather Statement | JSJ | 60 min | |
| Jul 26, 12:43 PM CDT | Areal Flood Advisory | JSJ | 96 min |
Nearby
Special Marine Warnings in Puerto Rico, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.